Alert archive / California / Wind Advisories in 2014

Wind Advisory 53, NWS Los Angeles, CA

June 12, 2014

NWS Los Angeles, CA issued this wind advisory at Jun 12, 2014, 9:04 PM PDT. It took effect at Jun 13, 2014, 12:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2014, 9:04 PM PDT (04:04 UTC)
In effect from
Jun 13, 2014, 12:00 PM PDT
Expired
Jun 13, 2014, 9:00 PM PDT
In force
9 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WWUS76 KLOX 130404
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
904 PM PDT THU JUN 12 2014

CAZ059-131215-
/O.NEW.KLOX.WI.Y.0053.140613T1900Z-140614T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
904 PM PDT THU JUN 12 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT
FROM NOON TO 9 PM PDT FRIDAY.

* WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20
  TO 30 MPH WITH GUSTS UP TO 50 MPH ON FRIDAY AFTERNOON AND
  PERSIST THROUGH FRIDAY EVENING.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND
  SAND COULD RESTRICT VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
4 follow-up statements
004 
WWUS76 KLOX 130436
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
936 PM PDT THU JUN 12 2014

CAZ059-131245-
/O.CON.KLOX.WI.Y.0053.140613T1900Z-140614T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
936 PM PDT THU JUN 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT FRIDAY...

* WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 
  TO 35 MPH WITH GUSTS UP TO 50 MPH ON FRIDAY AFTERNOON AND 
  PERSIST THROUGH FRIDAY EVENING.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND 
  SAND COULD RESTRICT VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
247 
WWUS76 KLOX 131036
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
336 AM PDT FRI JUN 13 2014

CAZ059-131930-
/O.CON.KLOX.WI.Y.0053.140613T1900Z-140614T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
336 AM PDT FRI JUN 13 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

* WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20
  TO 35 MPH WITH GUSTS UP TO 50 MPH AROUND NOON TODAY AND PERSIST
  THROUGH MID EVENING.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  14 AND 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

ASR
523 
WWUS76 KLOX 131922
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1222 PM PDT FRI JUN 13 2014

CAZ059-140400-
/O.CON.KLOX.WI.Y.0053.000000T0000Z-140614T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1222 PM PDT FRI JUN 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20
  TO 30 MPH WITH GUSTS UP TO 45 MPH EARLY THIS AFTERNOON AND
  PERSIST THROUGH MID EVENING. LOCAL GUSTS TO 50 MPH ARE POSSIBLE
  IN THE LAKE PALMDALE AREA.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 14 AND 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

SUKUP
915 
WWUS76 KLOX 140333
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
833 PM PDT FRI JUN 13 2014

CAZ059-140445-
/O.EXP.KLOX.WI.Y.0053.000000T0000Z-140614T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
833 PM PDT FRI JUN 13 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

WINDS HAVE DIMINISHED THIS EVENING ALTHOUGH THERE WERE LOCAL
GUSTS TO 40 MPH IN THE FOOTHILLS. AS A RESULT...THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 9 PM PDT.

$$

SIRARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 12, 9:04 PM PDT, 0 minutes earlier.

Area forecast discussion, Jun 12, 9:04 PM PDT, 0 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
904 PM PDT THU JUN 12 2014

.SYNOPSIS...

OVERNIGHT LOW CLOUDS AND FOG WILL CONTINUE INTO AT LEAST EARLY
NEXT WEEK. A WEAK TROUGH AND ONSHORE BREEZES WILL KEEP
TEMPERATURES NEAR NORMAL THROUGH THE PERIOD...WITH ONLY MINOR
FLUCTUATIONS DAY TO DAY.

&&

.UPDATE...

THE LATEST WATER VAPOR IMAGERY INDICATES A TROUGH OF LOW PRESSURE
OVER THE PACIFIC NORTHWEST WITH A RIDGE OF HIGH PRESSURE NEAR
BAJA CALIFORNIA. A DEEP MARINE LAYER AND STRONG ONSHORE FLOW
REMAINS IN PLACE AT THE SURFACE THIS EVEINNG. THE LATEST
OBSERVATIONS ARE STRENGTHENING ONSHORE PRESSURE GRADIENTS THIS
EVENING. KLAX AMDAR SOUNDINGS INDICATE A MARINE LAYER DEPTH 2000
FEET DEEP THIS EVENING...SLIGHTLY DEEPER THAN LAST NIGHT. WITH
ONSHORE GRADIENTS STRENGTHENING AND THE TROUGH AXIS BRUSHING THE
AREA...THE MARINE LAYER DEPTH SHOULD DEEPEN A BIT MORE TO NEAR
2500 FEET LATE TONIGHT OR EARLY FRIDAY MORNING. THE STRONG ONSHORE
FLOW WILL CREATE GUSTY WINDS ACROSS THE ANTELOPE VALLEY...
ESPEICALLY IN THE FOOTHILL AREAS SUCH AS LAKE PALMDALE. A WIND
ADVISORY WILL BE ADDED TO THE PACKAGE AND MINOR TWEAKS WILL
LIKELY BE MADE TO THE TEMPERATURES AND MARINE LAYER STRATUS
COVERAGE FOR FRIDAY.

&&

.PREV DISCUSSION...

SHORT TERM...THE STRONG ONSHORE GRADIENTS HAVE ALSO RESULTED IN
GUSTY WINDS FOR THE MOUNTAINS AND THE ANTELOPE VALLEY ONCE
AGAIN...WITH LOCAL GUSTS TO 45 MPH IN THE LAKE PALMDALE AREA.
GUSTY WINDS FOR THESE AREAS WILL CONTINUE THROUGH FRIDAY AS
SIMILAR ONSHORE GRADIENTS ARE EXPECTED.

OVERALL...NOT A LOT OF CHANGE EXPECTED IN THE OBSERVABLE WEATHER
THROUGH THE SHORT-TERM. AN UPPER-LEVEL LOW CURRENTLY OFF THE
WASHINGTON/OREGON COAST WILL SWING A WEAK TROUGH TROUGH THE AREA
FRIDAY THROUGH SATURDAY MORNING. THIS WILL RESULT IN A COUPLE
DEGREES OF COOLING FOR FRIDAY AND SATURDAY...MAINLY FOR THE INTERIOR
AREAS. FOLLOWING THE PASSAGE OF THIS TROUGH...THERE WILL ALSO BE A
WEAK SUNDOWNER FOR FRIDAY NIGHT...WHICH MAY CLEAR OUT THE SBA SOUTH
COAST A BIT THROUGH SATURDAY. WINDS FOR THE MOUNTAINS AND ANTELOPE
VALLEY SHOULD WEAKEN SLIGHTLY OVER THE WEEKEND...AS THE ONSHORE
GRADIENTS DECREASE ON THE BACKSIDE OF THIS TROUGH.

ANOTHER WEAK UPPER-LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION
SATURDAY NIGHT THROUGH SUNDAY. THIS SYSTEM WILL HAVE LITTLE IMPACT
OTHER THAN TO REINFORCE THE LONG-WAVE TROUGH OVER THE WESTERN
U.S....THUS KEEPING TEMPERATURES NEAR NORMAL THROUGH EARLY NEXT WEEK.

LONG TERM...JUNE GLOOM CONDITIONS WITH NEAR NORMAL TEMPERATURES
WILL CONTINUE THROUGH MONDAY AS THE LONG-WAVE TROUGH OVER THE WEST
COAST PERSISTS. AFTER THAT...CONFIDENCE IN THE FORECAST DECREASES
AS THE MODELS DIVERGE. THE GFS SHOWS A RIDGE BUILDING OVER THE
AREA FOR THE TUE-THU PERIOD AHEAD OF A WEAK UPPER-LEVEL LOW WELL
OFF THE CALIFORNIA COAST. THIS WOULD RESULT IN A WARMING TREND AND
POSSIBLE REDUCTION IN MARINE LAYER CLOUD COVERAGE. THE ECMWF AND
GEM ON THE OTHER HAND WOULD SUGGEST A COOLING TREND FOR THE TUE-
THU PERIOD...AS THEY DEVELOP CUTOFF LOW OVER THE PACIFIC NW ON
TUESDAY THAT LINGERS THROUGH THE END OF THE PERIOD. FOR NOW...WENT
WITH LITTLE CHANGE IN THE LONG-TERM UNTIL THE MODELS COME INTO
BETTER AGREEMENT. EITHER WAY...NOT A LOT OF IMPACTFUL WEATHER IS
EXPECTED.

&&

AVIATION...13/0000Z.

MVFR CONDITIONS WILL SPREAD INTO COASTAL TERMINAL BETWEEN 03Z AND
08Z...THEN INTO VALLEY TERMINALS THROUGH 10Z...AT THE LATEST.
CONDITIONS WILL LIKELY DETERIORATE TO IFR BETWEEN 08Z AND 16Z AT
TERMINALS NORTH OF POINT CONCEPTION. VFR CONDITIONS WILL STRUGGLE TO
DEVELOP AGAIN ON FRIDAY.

KLAX...VFR CONDITIONS...WITH OCCASIONAL MVFR CONDITIONS WILL OCCUR
THROUGH 04Z OR 05Z. THEN...MVFR CONDITIONS WILL LIKELY DEVELOP AND
PERSIST THROUGH AT LEAST 19Z...OR AS LATE AS 21Z. THERE IS A 20
PERCENT CHANCE THAT MVFR CONDITIONS COULD OCCUR THROUGHOUT THE DAY
ON FRIDAY.

KBUR...VFR CONDITIONS WILL OCCUR THROUGH 07Z OR 08Z. THEN...MVFR
CONDITIONS WILL LIKELY DEVELOP AND PERSIST THROUGH AT LEAST 15Z...OR
AS LATE AS 17Z. THERE IS A 30 PERCENT CHANCE THAT MVFR CONDITIONS
MAY LINGER THROUGH 20Z.

&&

.MARINE...12/200 PM...

FORECAST CONTINUES ON TRACK WITH LOW-END SCA WINDS DEVELOPING ACROSS
PZZ670 THIS AFTERNOON. LOCAL GUSTS TO 25 KNOTS ARE EXPECTED OVER
PZZ645 AND THERE IS A 30% CHANCE THE GUSTS COULD BECOME MORE
WIDESPREAD...RESULTING IN ISSUANCE OF A SMALL CRAFT ADVISORY FOR
THAT ZONE. OTHERWISE MODELS CONTINUE TO SHOW GUSTY WINDS INCREASING
DURING THE EVENING AND SPREADING SOUTHWARD INTO PZZ673. LOCAL GUSTS
TO 25 KT ARE EXPECTED OVER THE WATERS NORTHWEST OF SAN NICOLAS
ISLAND AFTER MIDNIGHT. BY FRIDAY AFTERNOON/EVENING SOLID SCA WINDS
WILL SPREAD ACROSS ALL OF THE OUTER WATERS AND THE WESTERN PORTION
OF PZZ645...WITH GUSTS TO AROUND 20 KT OVER THE WESTERN PORTION OF
THE NEAR-SHORE WATERS SOUTH OF POINT CONCEPTION. THERE IS A CHANCE
THAT GUSTS TO 25 KNOTS WILL AFFECT THE FAR WESTERN PART OF THE SANTA
BARBARA CHANNEL LATE FRIDAY AFTERNOON AND EVENING. THE STRONGER
WINDS WILL PERSIST THROUGH LATE FRIDAY NIGHT...AND WILL SUBSIDE
SOMEWHAT OVER THE WEEKEND. A WEAK CATALINA EDDY IS LIKELY TO FORM
OVER THE SAN PEDRO CHANNEL EACH NIGHT THROUGH EARLY MORNING PERIOD
THROUGH THE WEEKEND.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...HALL/SUKUP
AVIATION...HALL
MARINE...HALL
SYNOPSIS...B

WWW.WEATHER.GOV/LOSANGELES

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.